Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 23, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 14, 2012, 3:46 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2012, 3:46 PM CDT (20:46 UTC)
- Expired
- Apr 14, 2012, 4:30 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Frontier County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 141 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 2:33 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
994 WUUS53 KLBF 142046 SVRLBF NEC063-111-142130- /O.NEW.KLBF.SV.W.0023.120414T2046Z-120414T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT SAT APR 14 2012 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA... SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 430 PM CDT * AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTH OF RED WILLOW RESERVOIR STATE RECREATION AREA...OR 12 MILES SOUTHWEST OF CURTIS...AND MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAYWOOD AND CURTIS AROUND 410 PM CDT. HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA AROUND 425 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER... INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A BASEMENT. && LAT...LON 4089 10075 4081 10029 4042 10050 4044 10077 TIME...MOT...LOC 2046Z 193DEG 20KT 4053 10066 WIND...HAIL <50MPH 1.00IN $$ STOPPKOTTE
1 follow-up statement
984 WWUS53 KLBF 142102 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 PM CDT SAT APR 14 2012 NEC063-111-142130- /O.CON.KLBF.SV.W.0023.000000T0000Z-120414T2130Z/ FRONTIER NE-LINCOLN NE- 402 PM CDT SAT APR 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL LINCOLN AND WESTERN FRONTIER COUNTIES UNTIL 430 PM CDT... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MAYWOOD...OR NEAR CURTIS...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA AROUND 420 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4089 10075 4081 10029 4042 10050 4044 10077 TIME...MOT...LOC 2102Z 193DEG 20KT 4065 10060 WIND...HAIL <50MPH 1.00IN $$ STOPPKOTTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:44 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 14, 3:44 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT SAT APR 14 2012 .SYNOPSIS... CLOSED LOW OVER THE 4 CORNERS AREA THIS AFTERNOON WITH DEEPENING SURFACE LOW OVER NORTHEAST COLORADO. WARM FRONT EXTENDING FROM THIS SURFACE LOW INTO SOUTHWEST NEBRASKA. && .DISCUSSION... MODELS IN GOOD AGREEMENT. CLEARING OVER SOUTHWEST NEBRASKA WITH CU FIELDS DEVELOPING WARM FRONT FRONT SURFACE LOW OVER NORTHEAST COLORADO AND WARM FRONT INTO SOUTHWEST NEBRASKA. DRYLINE BACK INTO NORTHEAST COLORADO. TORNADO WATCH IN EFFECT FOR SOUTHWEST...PORTIONS OF WEST CENTRAL AND NORTH CENTRAL NEBRASKA. TEMPERATURES HAVE WARMED SOME FOR OVERNIGHT LOWS HAVE KEPT MENTION OF RAIN SNOW MIX OVER HIGHER ELEVATION OF THE EAST NEBRASKA PANHANDLE. STRONG GRADIENT WITH COLD AIR ADVECTION BEHIND THE FRONT ON SUNDAY. A HIGH WIND WARNING IS STILL NOT OUT OF THE QUESTION. A RAW DAY ACROSS THE AREA AS UPPER LOW SHEARS OUT OVER NORTH PLATTE THROUGH THE DAY ON SUNDAY. UPPER LOW LOOSENS ITS GRIP SUNDAY NIGHT BUT A SECONDARY WAVE MOVING IN FAST NORTHWEST FLOW WILL CLIP THE FORECAST AREA AGAIN MONDAY AFTERNOON. WEAK SYSTEMS CONTINUE THROUGH THE NORTHWEST FLOW THROUGH THE FIRST PART OF THE WEEK MOVING ACROSS THE DAKOTAS WITH SOME SHOWERS AND THUNDERSTORMS INTO NORTHERN NEBRASKA AND NORMAL TEMPERATURES THROUGH THE END OF THE WEEK. && .AVIATION... ALTHOUGH NOT CONTINUOUS...THUNDERSTORMS WILL IMPACT THE TAF SITES THROUGH INTO SUNDAY. THIS WILL OCCUR AS AN AREA OF LOW PRESSURE OVER EASTERN COLORADO INTENSIFIES AND MOVES NORTHEAST INTO WESTERN NEBRASKA TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWEST NEBRASKA AND NORTHWEST KANSAS NEAR A WARM FRONT OVER SOUTHERN NEBRASKA ...THEN MOVE NORTHEAST. ANY STORMS THAT DEVELOP THROUGH THE EVENING HOURS WILL HAVE THE POTENTIAL FOR LARGE HAIL...VERY STRONG WINDS...LIGHTNING AND TORNADOES. THE SURFACE LOW WILL MOVE INTO EASTERN SOUTH DAKOTA BY SUNDAY MORNING WHICH WILL PUSH THE ASSOCIATED COLD FRONT ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. STRONG WINDS ARE LIKELY BEHIND THE FRONT...WITH GUSTS UP TO 50 MPH POSSIBLE IN SOME LOCATIONS. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ SUNDAY FOR NEZ004-005-022>025-035>037-056>059-069>071-094. WIND ADVISORY FROM 1 PM TO 7 PM CDT SUNDAY FOR NEZ006>010- 026>029-038. && SHORT TERM/EXTENDED...POWER AVIATION...BROOKS
Hazardous weather outlook, Apr 14, 3:37 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT SAT APR 14 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-152045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 337 PM CDT SAT APR 14 2012 /237 PM MDT SAT APR 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH MID EVENING ACROSS MUCH OF SOUTHWEST INTO NORTH CENTRAL NEBRASKA. SOME OF THESE STORMS MAY CONTAIN VERY LARGE HAIL AND ISOLATED STRONG TORNADOES. THE STORMS WILL TRACK NORTHEAST. A MODERATE RISK FOR SEVERE THUNDERSTORMS EXTENDS GENERALLY EAST OF A LINE FROM STOCKVILLE...THROUGH SUTHERLAND...MULLEN...AND VALENTINE. JUST TO THE EAST...A HIGH RISK AREA EXTENDS GENERALLY EAST OF A LINE FROM CALLAWAY...THROUGH BREWSTER...AND ONEILL. PLEASE STAY TUNED FOR UPDATED INFORMATION AS THIS SIGNIFICANT EVENT UNFOLDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AS THE STRONG STORM SYSTEM LIFTS FROM EASTERN SOUTH DAKOTA INTO MINNESOTA ON SUNDAY...STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL OCCUR ALONG WITH AN AREA OF SHOWERS LIFTING ACROSS THE OUTLOOK AREA. THERE IS THE POTENTIAL FOR A MIX OF RAIN AND SNOW FOR AREAS WEST OF VALENTINE THROUGH OGALLALA SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED INTO THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE BROOKS
In the hours before
Local storm report, Apr 14, 11:45 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1145 AM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM HAIL 6 S BARTLETT 41.80N 98.55W
04/14/2012 E0.25 INCH WHEELER NE EMERGENCY MNGR
GROUND COVERED.
&&
JSWEETLocal storm report, Apr 14, 11:52 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1152 AM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM HAIL 7 E BURWELL 41.78N 99.00W
04/14/2012 E0.25 INCH GARFIELD NE PUBLIC
&&
CVPLocal storm report, Apr 14, 11:53 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1153 AM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM HAIL 9 ESE ERICSON 41.73N 98.52W
04/14/2012 E2.75 INCH GREELEY NE PUBLIC
&&
JSWEETSpecial weather statement, Apr 14, 12:06 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1206 PM CDT SAT APR 14 2012 NEZ028-029-141745- GARFIELD NE-WHEELER NE- 1206 PM CDT SAT APR 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WHEELER AND EXTREME EASTERN GARFIELD COUNTIES UNTIL 1245 PM CDT... AT 1204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF ERICSON...OR 22 MILES EAST OF BURWELL...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ERICSON... BARTLETT... PIBEL LAKE STATE RECREATION AREA... FOUR CORNERS... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BROOKS
Special weather statement, Apr 14, 12:29 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1229 PM CDT SAT APR 14 2012 NEZ094-141815- WESTERN CHERRY NE- 1129 AM MDT SAT APR 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL 1215 PM MDT... AT 1128 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...OR 10 MILES NORTHEAST OF GORDON...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HIGHWAY 61 CROSSING THE NIOBRARA RIVER... MERRIMAN... ELI... BROOKS
Local storm report, Apr 14, 12:42 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1242 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL 7 NW BARTLETT 41.96N 98.65W
04/14/2012 E0.25 INCH WHEELER NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 11:21 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 54 min |
| Apr 14, 11:28 AM CDT | Severe Thunderstorm Warning | LBF | Garfield | 47 min |
| Apr 14, 12:14 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 28 min |
| Apr 14, 3:14 PM CDT | Wind Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 31 hr |
| Apr 14, 4:01 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 44 min |
| Apr 14, 4:13 PM CDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 47 min |
| Apr 14, 4:20 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 25 min |
| Apr 14, 4:22 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 38 min |
| Apr 14, 4:28 PM CDT | Tornado Warning | LBF | Logan, McPherson | 32 min |
| Apr 14, 4:45 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 30 min |
| Apr 14, 5:00 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 45 min |
| Apr 14, 5:08 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 22 min |
| Apr 14, 5:19 PM CDT | Flash Flood Warning | LBF | Logan | 4 hr |
| Apr 14, 5:19 PM CDT | Tornado Warning | LBF | Lincoln | 26 min |
| Apr 14, 5:41 PM CDT | Areal Flood Advisory | LBF | Lincoln | 6 hr |
| Apr 14, 5:44 PM CDT | Tornado Warning | LBF | Lincoln | 16 min |
| Apr 14, 6:01 PM CDT | Tornado Warning | LBF | Lincoln | 29 min |
| Apr 14, 6:09 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 51 min |
| Apr 14, 6:09 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 51 min |
| Apr 14, 6:19 PM CDT | Tornado Warning | LBF | Lincoln | 41 min |
| Apr 14, 6:33 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 27 min |
| Apr 14, 6:34 PM CDT | Tornado Warning | LBF | Blaine, Custer, Loup | 26 min |
| Apr 14, 6:41 PM CDT | Tornado Warning | LBF | Lincoln | 33 min |
| Apr 14, 6:54 PM CDT | Flash Flood Warning | LBF | Lincoln, Logan | 4 hr |
| Apr 14, 6:55 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.